ALERT

For the latest coronavirus care instructions and resources, please call our COVID-19 hotline at 208-381-9500. Find additional information and resources here and learn more about how we’re working to keep you healthy and safe.

toggle mobile menu Menu
toggle search menu

Site Navigation

Supplemental

Menu

Medicines That May Cause Rashes in Children

Medicines That May Cause Rashes in Children

Topic Overview

Many prescription and nonprescription medicines can cause a rash. A few common examples are:

  • Antibiotics.
  • Aspirin, ibuprofen (Advil, Motrin), and naproxen (Aleve).
  • Pain medicines, such as codeine.
  • Seizure medicines.

If a rash occurs after your child has begun a new medicine:

  • Stop giving the medicine to your child.
  • Call the doctor who prescribed or recommended the medicine to determine if another medicine needs to be prescribed.

Credits

Current as of: October 31, 2019

Author: Healthwise Staff
Medical Review: William H. Blahd, Jr., MD, FACEP - Emergency Medicine
Adam Husney, MD - Family Medicine
Martin J. Gabica, MD - Family Medicine

This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Healthwise is a URAC accredited health web site content provider. Privacy Policy. How this information was developed to help you make better health decisions.

© 1995-2015 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.